Schoolgirl dies after collapsing in city club

A SCHOOLGIRL has died following a suspected drug incident at a ­high-profile Glasgow nightclub.

Loading Comments
Share
Print
Regane MacColl

Regane MacColl, 17, a sixth-year pupil at St Peter the Apostle High School in Clydebank fell ill at the Arches Nightclub on Saturday and died in the early hours of yesterday.

A further four people in west central Scotland were admitted to hospital when they became ill after taking drugs.

Police say a red 'mortal kombat' pill with a dragon stamped on it could be the common link between these incidents and they have issued a warning about the tablets.

One woman, aged 19, and understood to be a university student, was admitted to the Glasgow Royal Infirmary.

She had also been at the Arches but it is not known if she was a friend of Regane's.

A further three men aged 18, 26 and 27 were admitted to Crosshouse Hospital in Kilmarnock over the weekend.

Police Scotland said it was still unclear what caused Regane's death and a post mortem will be carried out.

Regane, whose mother works for the NHS, was said to be well regarded by staff and pupils at her West Dunbartonshire school.

She had worked in Tanzania and had dreams of returning.

Yesterday, friends took to social media to pay tribute to the young woman.

Cousin, Aidan MacColl, said on Facebook: "No words can describe how distraught I am.

"This is probably the hardest thing that I have to do deal with. I love you more than words can say Regane, my beautiful cousin."

Last night police issued warnings to revellers to avoid illicit drugs.

Detective Inspector Sharon MacGregor said: "I can't stress enough how dangerous drugs are. Sadly a young woman has died and several other young people are ill in hospital.

"Illicit drugs are unstable, unpredictable and extremely dangerous as this outcome shows.

"Often the content of the drugs is unknown but they could contain dangerous chemicals and people need to understand the devastating effect they can have."

Glasgow Royal Infirmary clinical director of emergency medicine, Dr Alastair Ireland, said: "We are deeply concerned about people taking this dangerous drug and cannot stress enough the effects they can cause including death.

"I would urge anyone who has taken one of these tablets and begins to feel unwell to seek immediate medical help."

The Arches had been ­hosting a 19th birthday celebration for its well-known 'Colours' night. Repeated calls to The Arches last night were not returned.

catriona.stewart@eveningtimes.co.uk

Transport Tragedy

Commenting & Moderation

We moderate all comments on Evening Times on either a pre-moderated or post-moderated basis. If you're a relatively new user then your comments will be reviewed before publication and if we know you well and trust you then your comments will be subject to moderation only if other users or the moderators believe you've broken the rules

Moderation is undertaken full-time 9am-6pm on weekdays, and on a part-time basis outwith those hours. Please be patient if your posts are not approved instantly.

150634

Have you got a story?

Contact the news desk on 0141 302 6520 or email news@eveningtimes.co.uk
A weekly round up of social highlights

A weekly round up of social highlights

Cat's Eyes on Glasgow

SPOTY, My top ten 2014 moments

Times Out

Entertainment

Lifestyle

TV Advert
Michelle McManus

Michelle McManus

Columnist Michelle McManus is Sussed in the City, and loves to chat about anything and everything.

Games news:

Putting the world to rights

Gail's Gab

George Square tragedy puts life in perspective

Janice Bell

Janice Bell

You couldn’t make up half the stuff that happens to PA Janice Bell- some of the jams she gets herself into are worth a story or two.